MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. ABG-PROVENT 3ML; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. ABG-PROVENT 3ML; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1459J
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the air was attempted to be removed, but blood leaked out of device.It was discovered that the device was damaged after it was checked.There was patient involvement, and no patient harm/adverse event was reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
H3 and h6.Evaluation codes: updated.Received for investigation a used, decontaminated syringe with the tyvek packaging.Visual inspection of the provided sample showed damage to the syringe barrel shoulder.The noted damage resulted in a hole being present, thus complaint confirmation.The device history record (dhr) information for the subassembly lot (cp1707), indicated that a non-conformance associated with the assembly machine was initiated.Among the lot 31,300 pieces were 100 percent inspected, with 31,063 being accepted.It is feasible that a defective sample was missed by the visual inspection.Appropriate actions have been taken since this issue, including changing the tooling on the accumulator.To heighten awareness a quality alert will be forwarded to the production floor.Complaint information will continue to be monitored for any new information and further actions will be taken accordingly.

Brand Name
ABG-PROVENT 3ML
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19705319
Report Number1217052-2024-00056
Device Sequence Number20777581
Product Code JKA
UDI-Device Identifier00351688060139
UDI-Public(01)00351688060139(17)270102(10)4454279
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG1459J
Device Lot Number4454279
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown